Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 105, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 8, 2016, 5:03 PM CDT for Pemiscot County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 5:03 PM CDT (22:03 UTC)
- Expired
- Jul 8, 2016, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Pemiscot County, MO
The radar
The Memphis radar (KNQA), 111 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2153 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032
WGUS54 KMEG 082203
FFWMEG
MOC155-090100-
/O.NEW.KMEG.FF.W.0105.160708T2203Z-160709T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 800 PM CDT
* AT 503 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARUTHERSVILLE...PORTAGEVILLE...HAYTI...HAYTI HEIGHTS...WARDELL...
BOLTON...BRAGG CITY...PASCOLA...NORTH WARDELL...HOMESTOWN...
BAKERVILLE...STEWART...HAYWARD...PEACH ORCHARD...STANLEY AND SWIFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3640 8967 3641 8961 3640 8959 3634 8955
3634 8960 3633 8962 3628 8956 3624 8960
3625 8964 3625 8970 3624 8970 3621 8967
3621 8996 3639 8996 3639 8975 3642 8974
3643 8973
$$
TLSJR1 follow-up statement
326
WGUS74 KMEG 090107
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT FRI JUL 8 2016
MOC155-090117-
/O.EXP.KMEG.FF.W.0105.000000T0000Z-160709T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PEMISCOT MO-
807 PM CDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING FOR NORTHERN PEMISCOT COUNTY HAS
EXPIRED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3640 8967 3641 8961 3640 8959 3634 8955
3634 8960 3633 8962 3628 8956 3624 8960
3625 8964 3625 8970 3624 8970 3621 8967
3621 8996 3639 8996 3639 8975 3642 8974
3643 8973
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:22 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 8, 3:22 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
322 PM CDT FRI JUL 8 2016
.DISCUSSION...
Dewpoint pooling has allowed heat indices to jump into the 105
to 109 degree range over the most of the CWA. This will be short
lived as the Mid-South will be entering into a wet pattern that
will continue through the weekend into early next week.
Showers and thunderstorms are developing rapidly across Northern
Arkansas and Southern Missouri at this time along old outflow
boundaries from a dying MCS that occurred over Eastern Oklahoma
this morning. These storms will become severe as they push into
the Mid-South and interact the hot and unstable airmass. The
storms will likely converge into a line during the late afternoon
and early evening hours. Damaging winds will be the main threats
from these storms as well as locally heavy rainfall. These storms
will push into the Memphis area between 6-8 PM. The threat for
severe weather will diminish by midnight from the loss of daytime
heating.
After midnight...expect a lull in the activity over the Mid-South.
However...expect another MCS to develop over Southwest Missouri
near the vicinity of a weak cold front during the early morning
hours. This MCS will begin to push into Northeast Arkansas around
sunrise. The convection will move into the Memphis area between 7
am and noon. The strength of the convection will dwindle by
mid-day. By afternoon, expect some development across North
Mississippi along old outflow boundaries. The rest of the Mid-South
may see another break in activity due to the atmosphere being
worked over.
By Saturday Night into Sunday, a weak upper low moves over the
Mid-South. The upper low will help generate numerous showers and
thunderstorms over the area Saturday Night which may continue into
Sunday. Confidence starts dropping with Sunday as just getting
too far out to pinpoint where and when REDEVELOPMENT of
thunderstorms will occur. With the weak upper low over the Mid-South,
would think at least some development would occur but a lot will
depend on just how worked over the atmosphere is.
Temperatures will be cooler over the weekend due to the convection
and cloud cover. Expect most of the CWA will see highs in the 80s.
Chances for severe storms will occur through the weekend. The
biggest threat may come from flash flooding by the latter part of
the weekend depending on how much rain falls with the convection
tonight and into Saturday.
Next week, the upper low will lift out of the Mid-South.
Temperatures will begin to warm back up into the lower to mid 90s.
Expect chances for rain to become more diurnally driven after
Monday.
KRM
&&
.AVIATION...
Mainly VFR conds expected through the period. Main challenge will
be the timing of SHRAS/TSRAS. Right now watching a complex
starting to take shape over NW AR/SW MO that is expected to
develop and track across mainly the northern sections of the Mid-
South later this afternoon into this evening. Best chance for TSRA
on station will be at KJBR. Added a VCTS at KMEM, since activity
may skirt the northern gates, and at KMKL. Confidence in timing
after this first round is low. Guidance points to another complex
moving out of AR in the morning so added a VCTS to KJBR/KMEM for
Saturday morning. Gusty SW winds this afternoon will diminish
tonight. Front dropping south into the area on Saturday will
result in winds shifting to the north at KJBR, with light and
variable winds at KMKL and light WSW winds at KMEM and KTUP.
SJM
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 7 PM CDT this evening for Dunklin-Pemiscot.
MS...Heat Advisory until 7 PM CDT this evening for Benton MS-Coahoma-
DeSoto-Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-
Tunica.
TN...Heat Advisory until 7 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 8, 1:57 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 157 PM CDT FRI JUL 8 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-092100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 157 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM CDT NORTHWEST OF AN OXFORD MISSISSIPPI TO SAVANNAH TENNESSEE LINE. HEAT INDEX VALUES OF GREATER THAN 105 DEGREES ARE EXPECTED. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY...MAINLY IN NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE. LOCALLY HEAVY RAINFALL WITH ISOLATED FLASH FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE STORMS WILL BECOME MORE WIDESPREAD OVER THE WEEKEND. LOCALLY HEAVY RAINFALL WITH ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Local storm report, Jul 8, 4:13 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG SEDGWICK 35.98N 90.86W
07/08/2016 LAWRENCE AR TRAINED SPOTTER
LARGE TREE BRANCH LAYING ON HWY 63 AT LAWRENCE CO LINE
FROM CRAIGHEAD CO.
&&
ZDMSpecial weather statement, Jul 8, 4:19 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
419 PM CDT FRI JUL 8 2016
ARZ008-082200-
RANDOLPH AR-
419 PM CDT FRI JUL 8 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
AT 418 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR ATTICA...OR 9 MILES
NORTHWEST OF POCAHONTAS...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3649 9077 3644 9078 3643 9077 3643 9078
3642 9076 3641 9077 3641 9075 3628 9075
3628 9078 3629 9079 3629 9080 3621 9081
3628 9121 3648 9119 3650 9097 3650 9079
TIME...MOT...LOC 2118Z 271DEG 20KT 3637 9108
JOHNSONSpecial weather statement, Jul 8, 4:22 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT FRI JUL 8 2016
MOZ113-115-082145-
PEMISCOT MO-DUNKLIN MO-
422 PM CDT FRI JUL 8 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...
NORTHWESTERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
EAST CENTRAL DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
AT 421 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR HOLCOMB...OR 8
MILES NORTHEAST OF KENNETT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHWESTERN PEMISCOT AND EAST CENTRAL DUNKLIN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3641 8996 3640 8997 3639 8997 3639 8976
3638 8976 3623 8977 3629 9004 3641 9005
3643 8996
TIME...MOT...LOC 2121Z 269DEG 11KT 3635 8996
JOHNSONSpecial weather statement, Jul 8, 4:45 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
445 PM CDT FRI JUL 8 2016
MOZ113-115-082215-
PEMISCOT MO-DUNKLIN MO-
445 PM CDT FRI JUL 8 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
NORTHWESTERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
EAST CENTRAL DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
AT 445 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR HOLCOMB...OR 11
MILES NORTHEAST OF KENNETT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHWESTERN PEMISCOT AND EAST CENTRAL DUNKLIN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3645 8996 3639 8997 3639 8975 3641 8974
3622 8971 3623 9000 3649 9005 3654 8996
TIME...MOT...LOC 2145Z 248DEG 13KT 3637 8994
JOHNSONLocal storm report, Jul 8, 4:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG SEDGWICK 35.98N 90.86W
07/08/2016 LAWRENCE AR BROADCAST MEDIA
A FEW TREES DOWN AND A POOL DAMAGED.
&&
ZDMSpecial weather statement, Jul 8, 4:58 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
458 PM CDT FRI JUL 8 2016
ARZ026-027-082230-
CRAIGHEAD AR-POINSETT AR-
458 PM CDT FRI JUL 8 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...
SOUTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
AT 457 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE
HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR GREENFIELD TO NEAR BEEDEVILLE...AND MOVING EAST
AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTH CENTRAL CRAIGHEAD AND WESTERN POINSETT COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3558 9104 3577 9085 3578 9057 3544 9089
3544 9104
TIME...MOT...LOC 2157Z 262DEG 15KT 3572 9079 3547 9105
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:40 PM CDT | Heat Advisory | MEG | Dunklin, Pemiscot | 5 hr |
| Jul 8, 4:22 PM CDT | Special Weather Statement | MEG | Pemiscot | 23 min |
| Jul 8, 4:25 PM CDT | Flash Flood Warning | MEG | Dunklin | 6 hr |
| Jul 8, 4:45 PM CDT | Special Weather Statement | MEG | Pemiscot | 30 min |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.